Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Itchy rash on both sides of crotch alongside vulva, red bumps on outside. Jock itch ?

I have a rash that goes down both sides of my crotch and along the outside of my vulva but is not inside. It itches. There are small red bumps on the outside of the rash and the interior pasrt is just red with no bumps. I suspect it may be jock itch but I have been applying gold bond itch cream for the past few days and it sometimes looks better, but it is not clearing up. I am married and have been monogamous and my husband has no symptoms, so I feel safe in ruling out an STD . My husband is telling me to go to the doctor but I feel like it is nothing serious and it will clear up in a few days. What do you suggest?
Asked On : Thu, 27 Sep 2012
Answers:  1 Views:  108
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Jul 2012
Hi there elaine. Yes your diagnosis seems to be spot on...dermatophyosis or commonly known as "jock itch". I note you have confided in your husband & as such, STD's may be safely ruled out. However, treatment when taken should target both partners' in close contact & treatment of the fomites (towels/underwear/sheets et al). Please take a single oral dose of fluconazole 200mg (husband may pop one too if all his systems are a he does not have any liver, heart,kidney condition); topical application of nizoral (2% ketoconazole cream) twice/daily for 1-2 weeks; use a 2% ketoconazole soap for the private parts..groin & axillae twice/week with 10 mts contact time for best results & as a preventive measure. Make sure to wash all undergarment sin hot water, sun them well (dont wear damp underwear) & iron out the creases! Trust this will suffice. Agreed it does not appear serious & wish you both good health!
Dr Praveen Rodrigues MD
Dermatologist, Cosmetologist, Venereologist
Vikram Hospital, Bangalore, India
Answered: Thu, 27 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor